• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Advice please - numb, fuzzy chest?

#1
Its hard to explain but over the past few days I've been experiencing a kind of numb but fuzzy feeling patch, down the middle of my chest and towards the left. I've googled it but people were either suggesting anxiety (im pretty sure its not that) or heart attacks (and Im hoping its not that lol)

Never experienced anythign like this before so I was wondering if it is Cambridge Diet related or not? Has anyone else experienced it? xxx
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
Infact, its getting worse and im short for breath (dunno if thats me worrying) I think ill head to the docs and see if someone can see me xxx
 
#3
I suffer from social anxiety disorder and take prescription medication for it, and it does sound a bit like anxiety to me. If I miss out even one tiny tablet then the anxiety comes back straight away, and I get a tight chest and feel short of breath, and get the numb but fuzzy feeling you're talking about. I'm sure VLCD's and anxiety are related in some way? I read it somewhere before but can't remember where!! Hope you feel better soon xxx

- start weight 12.4 - goal weight 10.0
 
#4
Forgive me please if this sounds stupid hun (I really don't know anything about anxiety) but Im the happiest I've been in over a year, I'm not stressed or worried about anything really. Why would it start now? Its stopped now so not sure wether to go up to the docs or not, not sure if they can see me anyway xxx
 
#5
standrewsbride23 said:
Forgive me please if this sounds stupid hun (I really don't know anything about anxiety) but Im the happiest I've been in over a year, I'm not stressed or worried about anything really. Why would it start now? Its stopped now so not sure wether to go up to the docs or not, not sure if they can see me anyway xxx
That's how I was, back in November my symptoms started. They'd include - shortness of breath, tight feeling in chest, numb fuzzy feeling through chest, stiffness in back shoulders and neck, exhaustion and shaking. I went to the doctors cause it was getting so extreme that I'd panic and not be able to breath, or the pains in my chest would get so severe that I'd feel I was having a heart attack or something!! Turns out I've got social anxiety disorder, even though I'm a generally happy person and was back in November too! I had nothing to feel stressed or worried about so I dunno where it came from or why. I'm on strong medication and take one tablet a night before bed, they pretty much knock me out so I get a good nights sleep and the side effects to them are depth perception and blurred vision, which is why I have to take them before bed rather than at morning. There's been a few occasions where I've fallen asleep early and forgotten to take my tablet, and the next day I'm an awful panicky mess and feel like I can't breath. It's horrible but the meds really do control it for me...

Not suggesting or saying you have anxiety, cause it could be anything! Maybe it's the heat cause I know hot weather affects some people in ways like that? If you feel worried then you should try seeing your GP, and please PLEASE don't search your symptoms online, they always come up with horrible illnesses or say silly things like you're dying and it just panics people! xxx

- start weight 12.4 - goal weight 10.0
 
#6
That's how I was, back in November my symptoms started. They'd include - shortness of breath, tight feeling in chest, numb fuzzy feeling through chest, stiffness in back shoulders and neck, exhaustion and shaking. I went to the doctors cause it was getting so extreme that I'd panic and not be able to breath, or the pains in my chest would get so severe that I'd feel I was having a heart attack or something!! Turns out I've got social anxiety disorder, even though I'm a generally happy person and was back in November too! I had nothing to feel stressed or worried about so I dunno where it came from or why. I'm on strong medication and take one tablet a night before bed, they pretty much knock me out so I get a good nights sleep and the side effects to them are depth perception and blurred vision, which is why I have to take them before bed rather than at morning. There's been a few occasions where I've fallen asleep early and forgotten to take my tablet, and the next day I'm an awful panicky mess and feel like I can't breath. It's horrible but the meds really do control it for me...

Not suggesting or saying you have anxiety, cause it could be anything! Maybe it's the heat cause I know hot weather affects some people in ways like that? If you feel worried then you should try seeing your GP, and please PLEASE don't search your symptoms online, they always come up with horrible illnesses or say silly things like you're dying and it just panics people! xxx

- start weight 12.4 - goal weight 10.0

Thanks for that huni, my OH is at home on holiday this week so he's getting the girls ready now so we can head up. Just hope I can see a doc who can reassure me its nothing to do with my heart etc. Speak soon xxx
 
#7
standrewsbride23 said:
Thanks for that huni, my OH is at home on holiday this week so he's getting the girls ready now so we can head up. Just hope I can see a doc who can reassure me its nothing to do with my heart etc. Speak soon xxx
Let me know how you get on and relieved you're heading to the docs!! Hope everything's okay xxx

- start weight 12.4 - goal weight 10.0
 
#8
I've had episodes since starting Cambridge diet, and I had experienced them when on Atkins. I get palpitations, tight chest, breathlessness. When it comes on I then get panicky about it which I think makes it worse. I went to the doctor about it and he said its anxiety and wanted to prescribe me anxiety tablets.

I am a bit of a hypochondriac so was convinced it was my body's way of telling me the diet was dangerous! I've since stepped up to 800 cals a day and it hasn't happened since...

Let us know what doctor says. Good luck hun x

start - 12.2 current - 11.9 target 9.7
 
#9
I had the same pains when I started was still there after 4 weeks, so I took a break and ate heathly and the pain went away quickly. Started back up and seems ok now.
 
Last edited:
#10
I've had episodes since starting Cambridge diet, and I had experienced them when on Atkins. I get palpitations, tight chest, breathlessness. When it comes on I then get panicky about it which I think makes it worse. I went to the doctor about it and he said its anxiety and wanted to prescribe me anxiety tablets.

I am a bit of a hypochondriac so was convinced it was my body's way of telling me the diet was dangerous! I've since stepped up to 800 cals a day and it hasn't happened since...

Let us know what doctor says. Good luck hun x

start - 12.2 current - 11.9 target 9.7

The same thing happened to me on Cambridge years back when I was on SS. At times I felt so ill I had to lie down until the trembling and palpitations stopped. I sensed that this was due to how my body was reacting to the diet so I moved from SS to the 790 plan (now 810). I felt much better on 790 so I would suggest to anyone experiencing worrying physical symptoms to move up the steps and see if things improve. If not it might be wise to see your doctor to rule out any previously undiagnosed problem.
 
#11
The same thing happened to me on Cambridge years back when I was on SS. At times I felt so ill I had to lie down until the trembling and palpitations stopped. I sensed that this was due to how my body was reacting to the diet so I moved from SS to the 790 plan (now 810). I felt much better on 790 so I would suggest to anyone experiencing worrying physical symptoms to move up the steps and see if things improve. If not it might be wise to see your doctor to rule out any previously undiagnosed problem.
Thanks for the replies everyone, the doc said I was okay so possibly anxiety but I don't want medication (yet) haven't had another episode since so hoping I won't (finger crossed). If they don't go away though I will probably step up a plan and add a salad or something in at night xxx
 

Kingy19

Full Member
#12
I used to get this as soon as I want into ketosis, it's an awful feeling! Definitely something g that worrys me when I do this diet. It does go away as soon as I start eating though so I do think it's just a side effect. Glad doc said all was ok cxx

Sent from my iPhone using MiniMins
 

Daisy65

Silver Member
#13
I have had palpitations and chest pains for the last few weeks and it is helpful to know I'm not the only one. Today I had chest pain when my friend wanted to go into one last shop and I was desperate for my shake! I guess it is sensible to go to your GP to get it checked out just in case.
 


Similar threads